Alert archive / New Jersey / Dense Fog Advisories in 2011

Dense Fog Advisory 2, NWS Philadelphia/Mount Holly

June 25, 20118 counties in New Jersey

NWS Philadelphia/Mount Holly issued this dense fog advisory at Jun 25, 2011, 3:01 AM EDT for 8 counties in New Jersey. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Jun 25, 2011, 3:01 AM EDT (07:01 UTC)
Expired
Jun 25, 2011, 8:00 AM EDT
In force
5 hr
Issued by
NWS Philadelphia/Mount Holly

Counties Burlington County, NJ, Hunterdon County, NJ, Mercer County, NJ, Middlesex County, NJ, Monmouth County, NJ, Morris County, NJ, Ocean County, NJ, Somerset County, NJ

The radar

The Philadelphia radar (KDIX), 45 km from the middle of the area, began a volume at 07:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 7.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 434 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 191 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
434 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
456 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
191 m²/s²
0-3 km storm-relative helicity
207 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

620 
WWUS71 KPHI 250701
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
301 AM EDT SAT JUN 25 2011

NJZ008>010-012>015-019-020-026-027-PAZ069-251200-
/O.NEW.KPHI.FG.Y.0002.110625T0701Z-110625T1200Z/
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...DOYLESTOWN
301 AM EDT SAT JUN 25 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING...

THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A DENSE
FOG ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

* LOCATIONS...PORTIONS OF EAST CENTRAL NEW JERSEY AND EASTERN PENNSYLVANIA.

* HAZARDS...AREAS OF DENSE FOG.

* VISIBILITIES...VISIBILITY LESS THAN OR EQUAL TO ONE QUARTER MILE.

* TIMING...NOW THROUGH 8 AM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A DENSE FOG ADVISORY MEANS VISIBILITIES WILL FREQUENTLY BE
REDUCED TO LESS THAN ONE QUARTER MILE.  IF DRIVING...SLOW
DOWN...USE YOUR HEADLIGHTS...AND LEAVE PLENTY OF DISTANCE AHEAD OF
YOU. 

&&

$$

ROBERTSON
1 follow-up statement
530 
WWUS71 KPHI 251205
NPWPHI

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
805 AM EDT SAT JUN 25 2011

NJZ008>010-012>015-019-020-026-027-PAZ069-251315-
/O.EXP.KPHI.FG.Y.0002.000000T0000Z-110625T1200Z/
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...DOYLESTOWN
805 AM EDT SAT JUN 25 2011

...DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING...

THE DENSE FOG ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING. 

AREAS OF DENSE FOG HAVE DISSIPATED AND VISIBILITIES HAVE IMPROVED
THIS MORNING. THEREFORE, THE DENSE FOG ADVISORY HAS EXPIRED.

$$

KLINE

What forecasters said that day

The local office's own words before this dense fog advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this dense fog advisory went out at Jun 24, 11:35 PM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Jun 24, 11:35 PM EDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1135 PM EDT FRI JUN 24 2011

.SYNOPSIS...
A SLOW MOVING COLD FRONT/OCCLUDED FRONT WILL MOVE OFFSHORE OVERNIGHT.
THIS FRONT IS THEN FORECAST TO STALL TO OUR SOUTH AND EAST OVER
THE WEEKEND. HIGHER PRESSURE IS EXPECTED FOR LATE IN THE WEEKEND
INTO EARLY NEXT WEEK. THE AFOREMENTIONED COLD FRONT IS FORECAST TO
LIFT BACK NORTH AS A WARM FRONT LATE MONDAY INTO EARLY TUESDAY,
FOLLOWED BY A COLD FRONT TUESDAY NIGHT INTO WEDNESDAY MORNING.
HIGH PRESSURE MAY RETURN TO THE AREA FOR THE LATTER PORTION OF THE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
SHOWERS TO OUR WEST CONTINUE TO SLOWLY DRIFT EAST, THEN TURN
NORTHEAST AS THE APPROACH OUR AREA. THEY SHOULD CONTINUE TO FOLLOW
THIS TRACK, AND DISSIPATE AS THE MOVE EASTWARD. AN ISOLATED SHOWER
MAY DEVELOP AHEAD OF A SHORTWAVE/VORT MAX MOVING THROUGH NORTHEAST
PENNSYLVANIA OVERNIGHT, AND SOME SHOWERS MAY HOLD ON OVER THEN
NEXT FEW HOURS AND MAKE IT TO OUR AREA; THE GREATEST CHANCE IS
NORTHEAST PENNSYLVANIA, AND NORTHWEST NEW JERSEY, BUT WE WILL CAP
POPS AT 20 PERCENT. NO CHANGES HAVE BEEN MADE TO THE MIN TEMPS.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH MONDAY/...
FOR TOMORROW, WE'LL HOLD ONTO THE SLIGHT CHANCE/CHANCE POPS AS A
MID-LEVEL LOW SWINGS THROUGH. WE'LL HOLD THE SMALL CHANCES INTO THE
EVENING HOURS BEFORE SHUTTING THINGS DOWN. SUNDAY LOOKS DRY. MONDAY
WILL HAVE SOME SMALL POPS PAINTED IN THE GRIDS AS A POOL OF COOL AIR
SLIDES ACROSS ON TOP OF US. 12Z SOLUTIONS VARY IN TERMS OF THE
STRENGTH AND POSITION. THE NAM IS THE MOST RAMBUNCTIOUS WITH A
SURFACE REFLECTION. WE HAVE TIME TO SEE HOW THIS UNFOLDS.

DAY OVER DAY TEMPERATURES DURING THIS PERIOD WILL FLUCTUATE LITTLE.
THE NORTH LOOKS ABOUT NORMAL, WHILE THE CENTRAL AND SOUTHERN ZONES
ARE FORECAST TO RUN NORMAL TO SLIGHTLY ABOVE.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
THE MAIN FEATURE OF INTEREST DURING THIS EXTENDED PERIOD IS THE
SHORTWV TROF AND ASSOCD FRONTAL SYSTEM THAT WILL AFFECT THE FORECAST
AREA FROM TUESDAY INTO EARLY WEDNESDAY. A WARM FRONT IS FCST TO
APPROACH FROM THE SW MONDAY NIGHT AND MOVE INTO THE AREA BY TUES
MORNING. THE FCST AREA SHOULD BE IN THE WARM SECTOR FOR MUCH OF TUES
INTO TUESDAY EVENING WITH A CONTINUING CHC FOR SHWRS AND TSTMS.

THE COLD FRONT IS FCST TO BE OFFSHORE BY WED MORNING...BUT DUE TO
TIMING UNCERTAINTY WE HAVE MAINTAINED A CHC OF SHOWERS OVER THE ERN
PART OF THE AREA...MAINLY NJ/DE...FOR WED MORNING. THEN HIGH PRES IS
FCST TO BUILD IN FOR THU AND FRI AND THE REST OF THE EXTENDED PERIOD
SHOULD BE DRY.

TEMPERATURES BEHIND THE CDFNT ARE FCST TO BE ONLY SLIGHTLY COOLER
FOR THE LATTER PART OF NEXT WEEK...BUT DEWPTS SHOULD DROP AND THUS
CONDS SHOULD BE SMWHT MORE COMFORTABLE WITH NOTICEABLY COOLER NIGHT
TIME TEMPS.

&&

.AVIATION /04Z SATURDAY THROUGH WEDNESDAY/...
THE LATEST TAF PACKAGE WILL CONTINUE A STATUS QUO FORECAST WITH
THE NORTHERN FRONTAL BOUNDARY AS ITS BEEN THE QUINTESSENTIAL
EXAMPLE OF A STATIONARY FRONT. THUS THE POOREST FLYING CONDITIONS
AND THE GREATEST UNCERTAINTY IS WITH THE NORTHEAST TERMINALS.

WE BELIEVE OTHER THAN KACY AND KMIV THE THREAT FOR TSRAS IS DONE
AT THE OTHER AIRPORTS FOR THE NIGHT. SOME VFR DEBRIS CLOUDINESS
SHOULD MOVE THROUGH, MAINLY DURING THE EVENING HOURS. WE BROUGHT
IN IFR FOG TOWARD MORNING AT KTTN BECAUSE THEY HAD HEAVY RAIN.
ELSEWHERE MVFR VSBY RESTRICTIONS WERE LIMITED TO KABE BECAUSE OF
THE PROXIMITY TO THE FRONT AND KMIV BECAUSE OF UNCERTAINTY OF
TSRAS THIS EVENING. AS FAR AS MVFR LOW CLOUDS ARE CONCERNED, WE
LIMITED IT TO KTTN AS THE WINDS ALOFT ARE FORECAST TO REMAIN FROM
THE WEST OVERNIGHT. HIGHEST CONFIDENCE IS AT KILG AND LOWER
CONFIDENCE ABOUT THIS CLOUD DECK CLOSER TO KTTN AND NYC AIRPORTS
IN GENERAL.

WINDS SHOULD DECREASE DURING THE EVENING AND BECOME LIGHT AND
VARIABLE OVERNIGHT FAVORING A WEST DIRECTION EXCEPT POSSIBLY KTTN
AND KABE.

THE COLD FRONT WILL CLEAR ALL THE TERMINALS BY SATURDAY MORNING
AND DRIER AIR WILL MIX IN DURING THE MORNING ONCE THE SUN HELPS
INITIATES IT. SO VFR CONDITIONS SHOULD PREVAIL BY THE MIDDLE OF
SATURDAY MORNING.

THERE WILL BE AN UPPER AIR DISTURBANCE PASSING NORTH OF PA AND NJ
DURING THE DAY SATURDAY AND MOST LIKELY ANY PCPN ASSOCIATED WITH
IT SHOULD REMAIN NORTH OF OUR TERMINALS. WE FORECAST A PREDOMINATE
VFR CIG AT KABE AND KRDG AND EXPECT LESS COVERAGE FARTHER TO THE
SOUTH AND CLOSER TO THE COAST.

OUTLOOK...
VFR CONDITIONS ARE EXPECTED TO PREVAIL SATURDAY NIGHT INTO
MONDAY. FROM LATE MONDAY AFTERNOON INTO TUESDAY, A WARM FRONT
SHOULD MOVE THROUGH THE TERMINAL AREA. THEN A COLD FRONT IS
EXPECTED TO MOVE THROUGH ON WEDNESDAY. BOTH BOUNDARIES MIGHT
PRODUCE MVFR TO LOCALLY IFR CONDITIONS FROM EITHER PRECIPITATION
AND OR LOW CLOUDS.

&&

.MARINE...
NO SMALL CRAFT ADVISORY CONDITIONS ARE FORECAST THRUT THE
DETERMINISTIC FORECAST TIME PERIOD. THE FRONT HAS BEEN TOUGH TO
DISLODGE OVER THE NORTHERN WATERS AND WE MAY HAVE TO WAIT FOR THE
COLD FRONT TO MOVE THROUGH TONIGHT TO FINALLY DISLODGE THE EASTWARD
COMPONENT OF THE WINDS.

OTHERWISE THE SOUTHERLY FLOW FARTHER SOUTH IN THE AREA WATERS HAS
NOT BEEN STRONG ENOUGH OR GEOGRAPHICALLY A LONG ENOUGH FETCH TO
GENERATE SMALL CRAFT CRITERIA SWELLS.

THE WESTERLY FLOW BEHIND THE COLD FRONTAL PASSAGE SHOULD NOT BE
STRONG ENOUGH TO REACH SMALL CRAFT ADVISORY CRITERIA ON SATURDAY AND
EVEN WITH THE SECONDARY SURGE SATURDAY NIGHT. AFTER THAT A HIGH
PRESSURE SYSTEM SHOULD BUILD INTO THE MARINE AREA SUNDAY INTO MONDAY
BEFORE RETREATING OFFSHORE. A WARM FRONT SHOULD THEN APPROACH THE
AREA WATERS AND LIKELY PASS THROUGH THEM ON TUESDAY.

THE NEXT CHANCE FOR SMALL CRAFT ADVISORY CONDITIONS, MAINLY SEAS,
MIGHT COME ON CALENDAR DAY WEDNESDAY IN THE SOUTHERLY FLOW
PRECEDING THE NEXT COLD FRONT. BUT LIKE TODAY, THE GFS AND THUS WAVE
WATCH HAS A TENDENCY TO OVERDO THE SOUTHERLY WIND FLOW AND
CONSEQUENTLY THE SWELLS. FOR NOW WE TOOK A MORE CONSERVATIVE ROUTE
AND KEPT WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...KRUZDLO
NEAR TERM...KRUZDLO/ROBERTSON
SHORT TERM...KRUZDLO
LONG TERM...AMC
AVIATION...GIGI
MARINE...GIGI
Hazardous weather outlook, Jun 24, 7:56 PM EDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
756 PM EDT FRI JUN 24 2011

DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027-
PAZ054-055-060>062-067>071-260000-
NEW CASTLE-KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-
CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
756 PM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ004-NJZ014-024>026-260000-
DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY-
COASTAL ATLANTIC-COASTAL OCEAN-
756 PM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL
NEW JERSEY AND SOUTHERN NEW JERSEY.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-260000-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
756 PM EDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 25, 2:07 AM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
207 AM EDT SAT JUN 25 2011

NJZ008>010-012>015-019-020-026-027-PAZ069-251200-
MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-
EASTERN MONMOUTH-MERCER-NORTHWESTERN BURLINGTON-OCEAN-
COASTAL OCEAN-SOUTHEASTERN BURLINGTON-BUCKS-
INCLUDING THE CITIES OF...MORRISTOWN...FLEMINGTON...SOMERVILLE...
NEW BRUNSWICK...FREEHOLD...SANDY HOOK...TRENTON...MOORESTOWN...
MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...
WHARTON STATE FOREST...DOYLESTOWN
207 AM EDT SAT JUN 25 2011

...AREAS OF FOG THIS MORNING...

AREAS OF FOG HAVE DEVELOPED OVERNIGHT AND WILL CONTINUE THROUGH THE
EARLY MORNING HOURS. SOME AREAS WILL HAVE VISIBILITIES BELOW ONE MILE
AT TIMES, WITH A FEW AREAS BELOW A HALF A MILE. VISIBILITIES SHOULD
BEGIN TO IMPROVE AROUND SUNRISE.

DRIVERS SHOULD BE ALERT FOR REDUCED VISIBILITIES AND USE LOW BEAM
HEADLIGHTS, SLOW DOWN, AND LEAVE PLENTY OF ROOM BETWEEN THEMSELVES
AND THE CAR IN FRONT OF THEM.

ROBERTSON

Nearby

Dense Fog Advisories in New Jersey, 2011Dense Fog Advisories in Pennsylvania, 2011Every dense fog advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.